Vancomycin-induced thrombocytopenia: a rare adverse effect in a patient ­submitted to bone graft in the jaw

Nenhuma Miniatura disponível

Data

2017-01-01

Autores

Danieletto, Carolina Ferrairo [UNESP]
Ferreira, Gustavo Zanna
Farah, Gustavo Jacobucci
Cuman, Roberto Kenji Nakamura

Título da Revista

ISSN da Revista

Título de Volume

Editor

Resumo

Introduction: Thrombocytopenia is the reduction in the number of blood ­platelets, which may be caused by ­several different conditions such as sepsis, disseminated intravascular ­clotting, and large blood losses. Additionally, in rare situations, thrombocytopenia may also be induced by the use of medicaments. One of these drugs is the vancomycin, a glycopeptide presently used against ­serious infections involving Gram-positive bacteria such as the methicillin-resistant Staphylococcus aureus and penicillin-resistant Streptococcus. Objective: The objective of this study is to report on a case of serious vancomycin-induced thrombocytopenia in a patient infected with methicillin-resistant S. aureus after mandibular reconstruction with autogenous bone graft, and to draw attention to the importance of this clinically rare adverse effect. Conclusion: Vancomycin-induced thrombocytopenia is a rare condition, which is also a significant disorder that demands attention and the rapid identification and replacement of the antimicrobial agent.

Descrição

Palavras-chave

antibacterial, bone graft, thrombocytopenia, vancomycin

Como citar

Special Care in Dentistry, v. 37, n. 1, p. 38-42, 2017.

Coleções